Alert archive / South Dakota / Flash Flood Warnings in 2024
Flash Flood Warning 13, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jun 21, 2024, 12:30 AM CDT for Aurora County, Brule County, Davison County, South Dakota. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2024, 12:30 AM CDT (05:30 UTC)
- Expired
- Jun 21, 2024, 8:30 AM CDT
- In force
- 8 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Aurora County, SD, Brule County, SD, Davison County, SD
The radar
The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 05:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 12:40 AM CDT | FLASH FLOOD | Plankinton, SD | Reported via social media. Some roads flooded and barricaded. Some homes having flooded basements and/or sewer backups. |
| Jun 21, 7:00 AM CDT | RAIN 6.15 | 2 S Pukwana, SD | Cocorahs station SD-BL-11 Pukwana 1.9 S. |
| Jun 21, 8:00 AM CDT | RAIN 5.25 | 4 Ene Kimball, SD | Cocorahs station SD-BL-8 Kimball 3.9 ENE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 5.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
974
WGUS53 KFSD 210530
FFWFSD
SDC003-015-035-211330-
/O.NEW.KFSD.FF.W.0013.240621T0530Z-240621T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Sioux Falls SD
1230 AM CDT Fri Jun 21 2024
The National Weather Service in Sioux Falls has issued a
* Flash Flood Warning for...
Central Aurora County in south central South Dakota...
Northeastern Brule County in south central South Dakota...
Northwestern Davison County in southeastern South Dakota...
* Until 830 AM CDT Friday.
* At 1230 AM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 4 and 7
inches of rain have fallen. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Plankinton, Kimball, Mount Vernon, White Lake, Storla, Grass Ranch
Colony and Pukwana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4386 9833 4385 9833 4385 9829 4385 9825
4385 9821 4385 9820 4385 9814 4364 9814
4363 9879 4363 9926 4383 9926 4386 9925
4387 9866
FLASH FLOOD...OBSERVED
$$
IG1 follow-up statement
471
WGUS73 KFSD 210540
FFSFSD
Flash Flood Statement
National Weather Service Sioux Falls SD
1240 AM CDT Fri Jun 21 2024
SDC003-015-035-211330-
/O.CON.KFSD.FF.W.0013.000000T0000Z-240621T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aurora SD-Brule SD-Davison SD-
1240 AM CDT Fri Jun 21 2024
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS
MORNING FOR CENTRAL AURORA, NORTHEASTERN BRULE AND NORTHWESTERN
DAVISON COUNTIES...
At 1240 AM CDT, emergency management reported thunderstorms
producing heavy rain across the warned area. Between 4 and 7 inches
of rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is already occurring.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Emergency management reported.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Plankinton, Kimball, Mount Vernon, White Lake, Storla, Grass Ranch
Colony and Pukwana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4386 9833 4385 9833 4385 9829 4385 9825
4385 9821 4385 9820 4385 9814 4364 9814
4363 9879 4363 9926 4383 9926 4386 9925
4387 9866
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
IGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 11:26 PM CDT, 1 hour 4 minutes earlier. Its key messages:
- Multiple rounds of showers and thunderstorms tonight through Friday night will contribute to a heavy rain risk. A broad 2 to 4 inches is expected with isolated higher amounts up to 5 to 8 inches possible north of I-90. Flash Flooding is also possible with the heavy rain.
- The Flood Watch has been expanded to encompass the majority of the area and is in effect until 7 am Saturday morning.
- Strong to severe storms are again possible on Saturday. Some uncertainty remains in where storms will develop but large hail to the size of golf balls, damaging winds to 60 mph, and a few tornadoes are possible.
- Dry weather returns for the weekend but rain chances are uncertain next week.
Area forecast discussion, Jun 20, 11:26 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
1126 PM CDT Thu Jun 20 2024
.KEY MESSAGES...
- Multiple rounds of showers and thunderstorms tonight through
Friday night will contribute to a heavy rain risk. A broad 2 to 4
inches is expected with isolated higher amounts up to 5 to 8 inches
possible north of I-90. Flash Flooding is also possible with the
heavy rain.
- The Flood Watch has been expanded to encompass the majority of the
area and is in effect until 7 am Saturday morning.
- Strong to severe storms are again possible on Saturday. Some
uncertainty remains in where storms will develop but large hail to
the size of golf balls, damaging winds to 60 mph, and a few
tornadoes are possible.
- Dry weather returns for the weekend but rain chances are uncertain
next week.
&&
.DISCUSSION...
Issued at 254 PM CDT Thu Jun 20 2024
Scattered showers and embedded thunderstorms continue across the
area this afternoon. So far, an additional quarter to half inch of
rain has fallen through the first half of the afternoon hours with
isolated amounts up to around an inch. Expect another quarter to
half an inch of rain through the rest of the afternoon hours. A mid
level wave currently over the four corners area will push into the
Plains this evening and night, bringing renewed chances for
thunderstorms and heavy rainfall. As the wave ejects, the low level
jet (LLJ) will strengthen which will also further strengthen warm
air advection (WAA) across the area. The warm advective ascent will
reside beneath the right entrance region of an upper level jet
streak, promoting more then sufficient lift across the area. A
mesoscale convective system (MCS) looks to develop across western
Nebraska this evening and track eastwards into the forecast area.
While the lift will be more then enough to sustain storms,
instability is questionable as a surface warm front looks to reside
south of the forecast area. This signals that storms will transition
from surface based (double check) in Nebraska to elevated in South
Dakota. Instability will wane to around 1,000 J/kg of CAPE but long
skinny CAPE profiles in a highly moist atmosphere will set the stage
for heavy rainfall tonight. More details can be found in the
hydrology section. Skinny CAPE profiles will still contribute to a
strong to severe storm risk. Shear will be sufficient with deep
layer shear values up to 40-50 knots and 50-60 knots of 0-10 km
shear. However, with low end instability in place along with waning
values of both DCAPE and 0-7 km theta-e difference, think the MCS
will most likely be on a down trend as it enters the forecast area.
Damaging wind gusts up to 60 mph along with large hail up to the
size of quarters is possible along and west of the James River. With
weak instability in place, the storms will not completely fizzle out
but remain sub severe, further contributing to the previously
mentioned heavy rain risk. Low temperatures will only fall to the
60s overnight.
No break in storm and heavy rain potential as a Maddox Frontal
pattern persists aloft. The warm front will finally push northwards
into the forecast area but how far north the boundary pushes remains
uncertain. However, the anomalously moist environment will persist
which will again yield another day of heavy rainfall. More can be
found on this potential in the hydrology section. Turning to the
severe weather side of things, the right entrance region of an upper
level jet streak will remain overhead while 850 mb flow remains
southerly through the day, continuing to advect sufficient moist
inflow into any storm that develops. Cloud cover is also a bit
uncertain as cloudy skies look to persist north of the boundary with
clearer skies south of it. Dew points will further moisten to the
70s while high temperatures warm to the upper 70s along highway-14
to mid to upper 80s along and south of I-90. Although mid level
lapse rates will only be on the order of moist neutral, steeper low
level lapse rates will contribute to strong instability on the order
of 2,000 to 3,000 J/kg of CAPE. With the right entrance of an upper
level jet streak overhead, sufficient deep layer vertical shear is
expected on the order of 30-40 knots. However, hodograph reveal
larges shear values above 6 km which could allow for a large hail
threat, potentially up to the size of golf balls in the strongest
storm. On top of the threat for large hail, an tornado is also
possible along the warm front. Hodographs do not show much low level
curvature during the daylight hours but baroclinically driven
vorticity on the warm front may allow a tornado to develop. DCAPE
values up to around 1,000 J/kg could allow for damaging wind gusts
up to 60 mph in any storm that is able to fire in the open warm
sector. Another short wave trough will push into the forecast area
during the evening hours which will develop additional storms. With
a relatively uncapped atmosphere, widespread showers and storms look
to develop. This could turn down the severe weather side of this
event and focus more on the heavy rainfall aspect. Heavy rainfall
will continue through the overnight hours before any chance for rain
finally moves east of the forecast area Saturday morning.
After remaining showers move out Saturday morning, a dry weekend
looks to be in store with highs into the 70s and 80s with lows down
to the 60s. Additional chances for rain are possible next week but
details are too uncertain to say at this point.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1117 PM CDT Thu Jun 20 2024
Showers and thunderstorms - some with heavy rain - will expand
eastward overnight, with the focus from south central SD and along
and north of the Interstate 90 corridor. The activity may
diminish on Friday morning, before showers and thunderstorms
develop once again along and north of Interstate 90 in the
afternoon and evening. Some of these storms could be severe,
with heavy rain likely. Visibility and ceilings will be in the
MVFR/IFR range with any shower and thunderstorm activity. Other
than in thunderstorms, east to southeast winds will be
relatively light through the TAF period.
&&
.HYDROLOGY...
Issued at 254 PM CDT Thu Jun 20 2024
An anomalously moist airmass will be in place this evening and night
as precipitable water (PWAT) values increase up to around 2 inches.
This places this airmass in the 90th to 97.5th percentile per the
NAEFS ensemble. Warm cloud depths will be more then sufficient up to
12,000 to 13,000 ft, further increasing confidence in heavy rain
potential. Latest hi-res guidance has come in with quite a bit of
rain with amounts up to 1-3 inches through Friday morning. Isolated
higher amounts are possible, especially along and north of I-90
where guidance is consistent in where the heaviest rain will fall.
CAMS show this in the incoming MCS but also show a warm advective
wing out ahead of the MCS. This will result in the highest rainfall
totals that may exceed 3 inches due to a longer duration of heavy
rainfall over a specific location.
The Maddox Frontal pattern continues through Friday. Although the
warm fronts location is uncertain at this time, another round of
heavy rainfall is expected as another ridge ridging shortwave trough
pushes into the Northern Plains. The environment will only further
moisten as PWAT values rise to the 99th percentile of climatology
per the NAEFS ensemble. Mean flow will be roughly parallel to the
warm front which could result in repeated thunderstorm development
along the boundary during the afternoon hours. As the shortwave
trough arrives during the evening hours, additional storms are
expected as a cold front moves through the area. Another 1-3 inches
are expected through the duration of Friday with isolated higher
amounts possible. The isolated higher amounts will again be
dependent on where the warm front sets up.
Rainfall totals for the entire event will be quite high with a broad
2 to 4 inches expected along with the potential for 5 to 8 inches
north of I-90. Given saturated soils in place, Flash Flooding is
possible.
With the expected rainfall, river flooding appears likely but will
ultimately depend on where and how much rain falls. Some guidance
would suggest moderate to major flooding is possible across portions
of the forecast area.
FEW
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Flood Watch through Saturday morning for SDZ038>040-050-
052>071.
MN...Flood Watch through Saturday morning for MNZ071-072-080-081-
089-090-097-098.
IA...Flood Watch through Saturday morning for IAZ001>003-012>014.
NE...None.
&&
DISCUSSION...Meyers
AVIATION...JM
HYDROLOGY...MeyersHazardous weather outlook, Jun 20, 6:31 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 631 PM CDT Thu Jun 20 2024 SDZ050-057-058-063-064-212345- Gregory-Brule-Aurora-Charles Mix-Douglas- 631 PM CDT Thu Jun 20 2024 This Hazardous Weather Outlook is for south central South Dakota. .DAY ONE...Tonight. Another round of showers and storms is expected to spread in from central South Dakota tonight. There is a low risk of severe storms this evening, and heavy downpours may lead to flash flooding overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of showers and storms is likely Friday night with scattered strong to severe storms possible. All hazards are possible with storms Friday night, including flash flooding. By Saturday, a widespread 1 to 3 inches of rain is expected with isolated amounts of 5 or more inches. Multiple periods of locally heavy rainfall means ponding of water and rises in area streams and creeks are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. IAZ001-MNZ071-072-080-081-089-090-097-098-SDZ038>040-052>056-059>062- 065>070-212345- Lyon-Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-Beadle- Kingsbury-Brookings-Jerauld-Sanborn-Miner-Lake-Moody-Davison-Hanson- McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Clay- 631 PM CDT Thu Jun 20 2024 This Hazardous Weather Outlook is for northwest Iowa, southwest Minnesota, central South Dakota, east central South Dakota and southeast South Dakota. .DAY ONE...Tonight. Another round of showers and storms is expected to spread in from central South Dakota tonight. While severe storms are not expected at this time, heavy downpours may lead to flash flooding overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of showers and storms is likely Friday night with scattered strong to severe storms possible. All hazards are possible with storms Friday night, including flash flooding. By Saturday, a widespread 2 to 4 inches of rain i4s expected with isolated amounts of 6 or more inches. Multiple periods of locally heavy rainfall means ponding of water and rises in area streams and creeks are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. IAZ002-003-012>014-020>022-031-032-NEZ013-014-SDZ071-212345- Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-Buena Vista- Woodbury-Ida-Dixon-Dakota-Union- 631 PM CDT Thu Jun 20 2024 This Hazardous Weather Outlook is for northwest Iowa, west central Iowa, northeast Nebraska and southeast South Dakota. .DAY ONE...Tonight. Another round of showers and storms may spread in from central South Dakota and Nebraska tonight. Severe weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of showers and storms may track through the region Friday night with isolated strong to severe storms possible. All hazards are possible with storms Friday night, including flash flooding. By Saturday, a widespread 1 to 2 inches of rain is expected with isolated amounts of 3 or more inches. Multiple periods of locally heavy rainfall means ponding of water and rises in area streams and creeks are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 20, 10:36 PM CDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1036 PM CDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM Rain Harrisburg 43.43N 96.70W
06/20/2024 M3.20 Inch Lincoln SD Public
Social media report of 24 hour rainfall
10pm-10pm Wed-Thr.
&&
AJPLocal storm report, Jun 20, 10:37 PM CDT, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1037 PM CDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM Rain Mount Vernon 43.72N 98.26W
06/20/2024 E4.20 Inch Davison SD Public
Social media report of 24 hour rainfall from
9pm to 9pm Wed-Thr.
&&
AJPLocal storm report, Jun 20, 10:38 PM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1038 PM CDT Thu Jun 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM Rain Luverne 43.66N 96.21W
06/20/2024 E1.15 Inch Rock MN Public
Social media report of rainfall since 10AM
6/20.
&&
AJPLocal storm report, Jun 21, 12:10 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1210 AM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Rain 1 SE Tea 43.44N 96.82W
06/20/2024 E2.34 Inch Lincoln SD Public
social media report of rain through 7:45pm
CDT.
&&
AJPLocal storm report, Jun 21, 12:19 AM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1219 AM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM Flood 1 SW Melvin 43.28N 95.62W
06/20/2024 Osceola IA Public
Social media report with pictures and video
of flooding of the North Fork Floyd River.
Report said roadways in the area were water
covered.
&&
AJPLocal storm report, Jun 21, 12:28 AM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1228 AM CDT Fri Jun 21 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM Flood White Lake 43.73N 98.72W
06/21/2024 Aurora SD Emergency Mngr
EM called us to report water over most/all
roadways and that they have shut down the
interstates due to torrential rain.
&&
AJPThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:29 PM CDT | Flash Flood Warning | FSD | Brule | 3 hr |
| Jun 20, 9:06 PM CDT | Flash Flood Warning | FSD | Aurora, Brule, Davison | 3 hr |
| Jun 20, 10:14 PM CDT | Flash Flood Warning | FSD | Davison, Hanson | 11 hr |
| Jun 20, 11:01 PM CDT | Flash Flood Warning | FSD | Hanson, Lake, McCook, Miner, Minnehaha | 9 hr |
| Jun 20, 11:20 PM CDT | Areal Flood Warning | FSD | Brule | 12 hr |
| Jun 21, 12:10 AM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha, Turner | 9 hr |
| Jun 21, 12:22 AM CDT | Flash Flood Warning | FSD | Hutchinson, Lincoln, Turner | 9 hr |
| Jun 21, 1:11 AM CDT | Flash Flood Warning | FSD | Minnehaha | 8 hr |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Davison | 7 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Lincoln | 21 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Lincoln, Union | 21 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | McCook | 21 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Bon Homme, Hutchinson, Yankton | 21 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Turner | 6 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Turner | 7 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Union | 21 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Sanborn | 21 days |
| Jun 21, 1:24 AM CDT | River Flood Warning | FSD | Davison, Hanson | 21 days |
| Jun 21, 1:47 AM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 21, 1:47 AM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Jun 21, 2:17 AM CDT | River Flood Warning | FSD | Turner | 6 days |
| Jun 21, 2:29 AM CDT | Flash Flood Warning | FSD | Clay, Lincoln, Turner, Union, Yankton | 7 hr |
| Jun 21, 2:32 AM CDT | River Flood Warning | FSD | Minnehaha | 21 days |
| Jun 21, 2:32 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 21 days |
| Jun 21, 3:19 AM CDT | River Flood Warning | FSD | Lincoln, Minnehaha | 13 days |
| Jun 21, 4:51 AM CDT | River Flood Warning | FSD | Hutchinson | 21 days |
| Jun 21, 6:24 AM CDT | River Flood Warning | FSD | Minnehaha | 3 days |
| Jun 21, 6:24 AM CDT | River Flood Warning | FSD | Minnehaha | 6 days |
| Jun 21, 6:24 AM CDT | River Flood Warning | FSD | Brookings, Moody | 12 days |
| Jun 21, 6:24 AM CDT | River Flood Warning | FSD | Minnehaha | 14 days |
| Jun 21, 7:42 AM CDT | Areal Flood Warning | FSD | Aurora, Brule | 12 hr |
| Jun 21, 7:48 AM CDT | Areal Flood Warning | FSD | Aurora, Bon Homme, Clay, Davison, Hanson, Hutchinson and 7 more | 50 hr |
| Jun 21, 7:53 AM CDT | Areal Flood Warning | FSD | Lake, Minnehaha, Moody | 50 hr |
| Jun 21, 8:02 AM CDT | Areal Flood Warning | FSD | Lincoln, Turner, Union | 3 days |
| Jun 21, 8:31 AM CDT | River Flood Warning | FSD | McCook | 21 days |
| Jun 21, 8:34 AM CDT | River Flood Warning | FSD | Minnehaha | 4 days |
| Jun 21, 9:44 AM CDT | River Flood Warning | FSD | Minnehaha, Moody | 21 days |
| Jun 21, 9:44 AM CDT | River Flood Warning | FSD | Turner | 21 days |
| Jun 21, 9:58 AM CDT | Areal Flood Warning | FSD | Bon Homme, Charles Mix, Hutchinson | 12 hr |
| Jun 21, 12:41 PM CDT | River Flood Warning | FSD | Yankton | 21 days |
| Jun 21, 12:41 PM CDT | River Flood Warning | FSD | Clay | 21 days |
| Jun 21, 1:34 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Charles Mix, Davison, Douglas, Hutchinson | 41 min |
| Jun 21, 5:07 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Miner, Minnehaha | 38 min |
| Jun 21, 5:40 PM CDT | Severe Thunderstorm Warning | FSD | Lake, McCook, Minnehaha, Moody | 50 min |
| Jun 21, 5:48 PM CDT | Flash Flood Warning | FSD | Davison, Hanson, Lake, McCook, Miner, Moody and 1 more | 3 hr |
| Jun 21, 6:27 PM CDT | Flash Flood Warning | FSD | Brookings, Moody | 4 hr |
Nearby
Flash Flood Warnings in South Dakota, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.